Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Lubbock, TX

March 10, 2007Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 10, 2007, 11:17 PM CST for Childress County, Hall County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2007, 11:17 PM CST (05:17 UTC)
Expired
Mar 11, 2007, 12:15 AM CST
In force
58 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Childress County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 127 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 110519
SVRLUB
TXC075-191-110615-
/O.NEW.KLUB.SV.W.0003.070311T0517Z-070311T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1117 PM CST SAT MAR 10 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
  HALL COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1215 AM CST

* AT 1113 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE EXTENDING FROM MEMPHIS TO TELL           
  MOVING EAST AT 45 MPH.
 
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CHILDRESS AND
  KIRKLAND.

A SECOND LINE OF THUNDERSTORMS OVER THE CENTRAL PART OF HALL         
COUNTY WILL AFFECT THE TOWN OF ESTELLINE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3473 10093 3433 10094 3434 10002 3474 10001

$$

KW
2 follow-up statements
000 
WWUS54 KLUB 110541
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CST SAT MAR 10 2007

TXC075-191-110615-
/O.CON.KLUB.SV.W.0003.000000T0000Z-070311T0615Z/
CHILDRESS TX-HALL TX-
1139 PM CST SAT MAR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR HALL AND CHILDRESS COUNTIES...

AT 1134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF 
WELLINGTON TO 7 MILES NORTH OF CHILDRESS MOVING EAST AT 40 MPH.

A SECOND LINE OF STORMS WAS LOCATED FROM JUST WEST OF MEMPHIS TO 
ABOUT 10 MILES NORTH OF NORTHFIELD MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE TURKEY...TELL...
BRICE...MEMPHIS...LAKEVIEW...KIRKLAND...ESTELLINE AND CHILDRESS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3432 10094 3475 10093 3474 10001 3432 10000

$$

KW
000 
WWUS54 KLUB 110605
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1204 AM CST SUN MAR 11 2007

TXC075-191-110615-
/O.CON.KLUB.SV.W.0003.000000T0000Z-070311T0615Z/
CHILDRESS TX-HALL TX-
1204 AM CST SUN MAR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR EASTERN HALL AND WESTERN CHILDRESS COUNTIES...

AT 1159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAKEVIEW TO 11 MILES 
SOUTHWEST OF ESTELLINE TO ABOUT 5 MILES NORTH OF NORTHFIELD MOVING 
EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE TELL...
LAKEVIEW...ESTELLINE AND CHILDRESS.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3469 10077 3432 10073 3432 10023 3471 10021

$$

KW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 8:45 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 8:45 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CST SAT MAR 10 2007

.UPDATE...
FOCUS FOR CONVECTION WILL CONTINUE OVER THE EXTREME SOUTHERN
PANHANDLE AND NORTHERN SOUTH PLAINS THROUGH MIDNIGHT. HAVE UPDATED
TO INCREASE POPS TO LIKELY THROUGH 06Z FOR THE NORTHERN TWO ROWS
OF COUNTIES. WILL LEAVE 30S IN FOR THE CENTRAL TIER AND LOWER POPS
TO SLIGHT CHANCE ACROSS MOST OF THE SOUTHERN TIER.

WILL LEAVE REMAINDER OF THE FORECAST AS IS. KW

&&

.AVIATION...
FIRST COMPLEX OF SHOWERS AND THUNDERSTORMS AFFECTING KCDS WITH 30
TO 40KT WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. BEHIND THIS
COMPLEX...ADDITIONAL CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL
AFFECT KCDS THROUGH AT LEAST MIDNIGHT. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        43  54  39  60  38 /  70  60  30  40  20
TULIA         43  54  40  59  39 /  80  60  50  40  30
PLAINVIEW     44  55  43  59  42 /  80  70  40  40  30
LEVELLAND     46  57  44  59  42 /  60  60  40  40  30
LUBBOCK       48  57  45  59  45 /  60  70  40  40  30
BROWNFIELD    48  57  45  59  44 /  50  60  40  40  30
CHILDRESS     50  59  48  63  46 /  80  80  60  40  30
SPUR          50  57  48  64  46 /  60  70  50  40  30
ASPERMONT     54  61  50  65  50 /  60  70  60  40  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/17/06
Hazardous weather outlook, Mar 10, 5:51 AM CST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CST SAT MAR 10 2007

TXZ021>044-111200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CST SAT MAR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Special weather statement, Mar 10, 6:32 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CST SAT MAR 10 2007

TXZ023-029-110145-
SWISHER-HALE-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW
632 PM CST SAT MAR 10 2007

...STRONG THUNDERSTORMS AFFECTING HALE AND SWISHER COUNTIES...

STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS HALE AND
SWISHER COUNTIES BETWEEN 630 AND 730 PM. THE STRONGEST
THUNDERSTORMS WILL AFFECT THE CITIES OF HALFWAY...PLAINVIEW...SETH
WARD...KRESS AND CLAYTONVILLE. HAIL UP TO ONE HALF INCH AND STRONG
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IF YOU
ARE OUTSIDE...MOVE TO A STURDY BUILDING AND STAY AWAY FROM THE
WINDOWS.

KW
Local storm report, Mar 10, 10:25 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CST SAT MAR 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ESTELLINE               34.55N 100.44W
03/10/2007                   HALL               TX   LAW ENFORCEMENT

            TRAILERS DAMAGED AND A FEW INJURIES REPORTED. NUMBER OF
            INJURIES ARE UNKNOWN AT THIS TIME.

&&

KWIDELSKI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:49 PM CSTSevere Thunderstorm WarningLUBBriscoe56 min
Mar 11, 9:32 AM CDTSevere Thunderstorm WarningLUBYoakum43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.